Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 12, NWS Nashville, TN

December 14, 200839 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Dec 14, 2008, 4:58 AM CST for 39 counties in Tennessee. It took effect at Dec 14, 2008, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 4:58 AM CST (10:58 UTC)
In effect from
Dec 14, 2008, 9:00 AM CST
Expired
Dec 14, 2008, 6:00 PM CST
In force
9 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2656 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 141058
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
458 AM CST SUN DEC 14 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-141900-
/O.NEW.KOHX.WI.Y.0012.081214T1500Z-081215T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
458 AM CST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

A STRONG LOW PRESSURE CENTER OVER THE PLAINS AND A STRONG HIGH
PRESSURE OVER THE EAST COAST IS CAUSING STRONG SOUTHERLY WINDS
OVER MUCH OF THE TENNESSEE AND OHIO VALLEYS TODAY. WINDS WILL
INCREASE SIGNIFICANTLY THIS MORNING. EXPECT SOUTH WINDS OF 20 TO
30 MPH TODAY WITH A FEW GUSTS TO NEAR 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN PUSH OVER SHALLOW
ROOTED TREES. THE WIND WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLM
1 follow-up statement
000 
WWUS74 KOHX 141812
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1212 PM CST SUN DEC 14 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-150000-
/O.CON.KOHX.WI.Y.0012.000000T0000Z-081215T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1212 PM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 
STRONG HIGH PRESSURE WAS LOCATED OFF THE EAST COAST WITH A STRONG
LOW PRESSURE OVER THE UPPER MIDWEST. SOUTHERLY WINDS WILL CONTINUE
TO STRENGTHEN BETWEEN THESE WEATHER SYSTEMS. IN MIDDLE
TENNESSEE...AFTERNOON WINDS WILL REACH 15 TO 25 MPH WITH GUSTS OVER
35 MPH AT TIMES. 

WINDS THIS STRONG CAN PUSH OVER SHALLOW ROOTED TREES. THE WIND
WILL ALSO MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Dec 14, 4:51 AM CST, 7 minutes earlier.

Area forecast discussion, Dec 14, 4:51 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
451 AM CST SUN DEC 14 2008

.DISCUSSION...STRONG SOUTH FLOW TODAY AS A STRONG LOW PRESSURE
SYSTEM BUILDS OVER THE PLAINS. THE TIGHT PRESSURE GRADIENT MAY
PRODUCE SOME GUSTS TO NEAR 40 MPH...THUS THE ADVISORY. COLUMN MOISTURE
INCREASES TODAY AND TONIGHT AS A STRONG COLD FRONT ROLLS SEWD OUT
OF THE PLAINS. FRONT WILL LIKELY PUSH INTO NWRN COUNTIES LATE MON
MORNING WITH A CHANCE OF RAIN IN THE NW FOR MON AFTERNOON. RAIN
OVERSPREADING THE AREA MON NGT. WITH SWLY FLOW ALOFT AND NEAR
FREEZING TEMPS AT THE SFC MON NGT IN THE NWRN COUNTIES BRINGS IN
THE LIKELIHOOD OF FREEZING RAIN FROM LATE MON EVE TO EARLY TUE AM IN
THAT AREA. UNCERTAIN ABOUT AMOUNTS ATTM.

THE COLD FRONT STALLS OUT SOUTH OF THE AREA AND THEN ATTEMPTS TO
PUSH BACK TO THE NORTH ON TUE PM AND TUE NGT. THERE IS SOME MODEL
DISAGREEMENT ON THIS MOVEMENT. THE GFS AND THE NAM ARE THE MOST
AGGRESSIVE WITH THE EUROPEAN LESS SO.

ANOTHER COLD SURGE PUSHES THE FRONT BACK TO THE SOUTH ON WED WITH
RAIN CONTINUING OVER THE AREA. DONT THINK THAT THERE WILL BE SGFNT
FREEZING RAIN IN THE NW COUNTIES ON TUE NGT. MIN TEMPS THERE
SHOULD BE ABOVE FREEZING.

THE GFS MODEL PUSHES THE FRONT BACK NWD INTO THE OHIO VALLEY WED NGT.
THE EUROPEAN KEEP THE FRONT NEAR THE KY/TN BORDER. THEN BOTH THE
GFS AND EURO MODELS MOVE A STRONG LOW PRESSURE AREA NEWD ACROSS
THE MISS/OHIO VALLEYS WITH ANOTHER COLD FRONT MOVING INTO THE AREA
THU NGT. BOTH MODELS PUSH THE FRONT TO THE SOUTH WITH COLDER AND DRIER
AIR SPREADING OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      56  50  54  35 /  20  40  70  70
CLARKSVILLE    57  47  47  31 /  20  60  80  80
CROSSVILLE     50  49  57  40 /  10  20  60  70
COLUMBIA       55  51  57  38 /  10  40  70  70
LAWRENCEBURG   56  52  59  41 /  10  40  70  70
WAVERLY        56  48  49  34 /  20  50  80  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Dec 13, 3:48 PM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
348 PM CST SAT DEC 13 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-141200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
348 PM CST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTH WINDS WILL INCREASE ON SUNDAY WITH GUSTS OVER 30 MPH AT TIMES.
TRAVELERS SHOULD BE EXTRA CAUTIOUS IN THE BREEZY CONDITIONS.

A COLD FRONT WILL MOVE THROUGH MIDDLE TENNESSEE MONDAY. THE AIR
BEHIND THE FRONT MAY BE COLD ENOUGH TO TURN PRECIPITATION TO
FREEZING RAIN MONDAY NIGHT ACROSS NORTHWEST MIDDLE TENNESSEE. IT
IS POSSIBLE FREEZING TEMPERATURES COULD REACH AS FAR SOUTHEAST
AS THE NASHVILLE AREA BY TUESDAY MORNING. AT THIS
TIME...PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT AND EXACT
TEMPERATURES ARE STILL UNCERTAIN. THE TEMPERATURES ARE EXPECTED TO
WARM AGAIN TUESDAY...CHANGING ANY FREEZING RAIN BACK TO LIQUID.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO MONITOR UPDATED FORECASTS FOR THE POTENTIAL OF FREEZING RAIN
MONDAY NIGHT AND TUESDAY MORNING...ESPECIALLY THOSE LOCATED IN
NORTHWEST MIDDLE TENNESSEE.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:15 PM CSTFreezing Rain AdvisoryOHXBenton, Cheatham, Dickson, Houston, Humphreys, Montgomery and 2 more13 hr

Nearby

Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.